Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 26, 2015, 7:17 PM MDT for Converse County, Niobrara County, Wyoming. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2015, 7:17 PM MDT (01:17 UTC)
- Expired
- May 26, 2015, 8:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Converse County, WY, Niobrara County, WY
The radar
The Rapid City radar (KUDX), 192 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 1.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212
WUUS55 KCYS 270117
SVRCYS
WYC009-027-270200-
/O.NEW.KCYS.SV.W.0015.150527T0117Z-150527T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
717 PM MDT TUE MAY 26 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
EASTERN CONVERSE COUNTY IN EAST CENTRAL WYOMING...
* UNTIL 800 PM MDT
* AT 717 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
DULL CENTER...OR 42 MILES SOUTHEAST OF WRIGHT...MOVING SOUTHEAST AT
15 MPH.
HAZARD...PING PONG SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN NIOBRARA AND EASTERN CONVERSE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4325 10503 4336 10498 4332 10465 4312 10473
4314 10484
TIME...MOT...LOC 0117Z 296DEG 12KT 4331 10493
HAIL...1.50IN
WIND...<50MPH
$$
SML3 follow-up statements
093
WWUS55 KCYS 270138
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
738 PM MDT TUE MAY 26 2015
WYC009-027-270200-
/O.CON.KCYS.SV.W.0015.000000T0000Z-150527T0200Z/
NIOBRARA WY-CONVERSE WY-
738 PM MDT TUE MAY 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHWESTERN NIOBRARA AND EASTERN CONVERSE COUNTIES...
AT 738 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF DULL CENTER...OR 40 MILES NORTHWEST OF LUSK...MOVING SOUTHEAST AT
15 MPH.
HAZARD...PING PONG SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN NIOBRARA AND EASTERN CONVERSE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4323 10500 4331 10497 4332 10465 4312 10473
4314 10484
TIME...MOT...LOC 0138Z 303DEG 12KT 4326 10486
HAIL...1.50IN
WIND...<50MPH
$$
SML492
WWUS55 KCYS 270145
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MDT TUE MAY 26 2015
WYC009-270154-
/O.CAN.KCYS.SV.W.0015.000000T0000Z-150527T0200Z/
CONVERSE WY-
745 PM MDT TUE MAY 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CONVERSE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4312 10473 4314 10484 4318 10490 4331 10490
4331 10489 4332 10465
TIME...MOT...LOC 0144Z 305DEG 10KT 4325 10485
$$
WYC027-270200-
/O.CON.KCYS.SV.W.0015.000000T0000Z-150527T0200Z/
NIOBRARA WY-
745 PM MDT TUE MAY 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHWESTERN NIOBRARA COUNTY...
AT 744 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF DULL CENTER...OR 39 MILES NORTHWEST OF LUSK...MOVING SOUTHEAST AT
10 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN NIOBRARA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4312 10473 4314 10484 4318 10490 4331 10490
4331 10489 4332 10465
TIME...MOT...LOC 0144Z 305DEG 10KT 4325 10485
HAIL...1.00IN
WIND...<50MPH
$$
SML248
WWUS55 KCYS 270159
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
759 PM MDT TUE MAY 26 2015
WYC027-270207-
/O.EXP.KCYS.SV.W.0015.000000T0000Z-150527T0200Z/
NIOBRARA WY-
759 PM MDT TUE MAY 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NIOBRARA COUNTY
WILL EXPIRE AT 800 PM MDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE STORM
HAS WEAKENED...NICKEL SIZED HAIL AND WIND GUSTS TO 40 MPH REMAIN
POSSIBLE.
LAT...LON 4312 10473 4314 10484 4318 10490 4331 10490
4331 10489 4332 10465
TIME...MOT...LOC 0156Z 296DEG 12KT 4325 10485
$$
SMLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:05 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 26, 5:05 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 505 PM MDT TUE MAY 26 2015 .SHORT TERM...(TONIGHT - THURSDAY NIGHT) ISSUED AT 352 PM MDT TUE MAY 26 2015 A WEAK SHORTWAVE TROUGH AND ASSOCIATED MID LEVEL VORT MAX CONTINUES TO MOVE EASTWARD ACROSS WESTERN WY THIS AFTN. THIS...COMBINED WITH LLVL CONVERGENCE ALONG THE LARAMIE RANGE IS PROVIDING SUFFICIENT FORCING FOR ISOLATED TO WIDELY SCATTERED CONVECTION ACROSS MUCH OF SOUTHEAST WY AND THE WESTERN NE PANHANDLE. 15 KT H5 FLOW RESULTS IN VERY MODEST EFFECTIVE BULK SHEAR VALUES...SO DO NOT EXPECT TO SEE ANY ORGANIZED SEVERE WEATHER TODAY DESPITE THE MARGINAL RISK ON THE LATEST SPC DAY 1 OUTLOOK. COULD SEE A FEW STORMS PRODUCE SMALL HAIL THOUGH WITH THE LATEST MESOANALYSIS SHOWING AROUND 1500 J/KG MLCAPE VALUES AND A RELATIVELY COOL AIR MASS STILL IN PLACE WITH SFC TEMPS IN THE LOW TO MID 60S. TORRENTIAL RAIN STILL A POSSIBILITY WITH PWAT VALUES ON THE ORDER OF 0.7 INCH...SO COULD SEE SOME LOCALIZED MINOR FLOODING ON SATURATED GROUND IF ANY STORMS HANG AROUND TOO LONG. THE THREAT FOR SHOWERS AND THUNDERSTORMS SHOULD DECREASE INTO TONIGHT... BUT GFS/NAM/ECM ALL HANG ON TO SOME WEAK QPF ACROSS OUR WESTERN AND NORTHERN ZONES AS THE SHORTWAVE AXIS LIFTS NORTHEAST OVERNIGHT. WILL HANG ON TO LOW-END POPS. MOIST SOUTHWEST FLOW ALOFT REMAINS IN PLACE ON WEDNESDAY...WITH LEE TROUGHING TAKING SHAPE ALONG THE WYO/NEB STATE LINE. MAIN CHALLENGE WILL BE THE EASTWARD PROGRESSION OF THIS FEATURE AS THIS WILL PLAY A MAJOR ROLE IN PCPN COVERAGE IN THE AFTN. UPPER DIFLUENCE ATOP WEAK LLVL CONVERGENCE WILL HELP TO INITIATE CONVECTION ONCE AGAIN DURING THE LATE MORNING THROUGH EARLY EVENING. AHEAD OF THE BOUNDARY...DEW POINTS ARE PROGGED TO BE IN THE 50S WITH MODEST H7-H5 LAPSE RATES AROUND 7 DEG C/KM. NAM CAPES BETWEEN 1000-2000 J/KG WOULD SUPPORT A FEW STRONGER STORMS ONCE AGAIN...SO THE SPC MARGINAL RISK LOOKS GOOD FOR THE PANHANDLE. OPTED NOT TO MENTION ANY SMALL HAIL ATTM AS THE POTENTIAL FOR ORGANIZED CONVECTION IS LIMITED. SOME WARM ADVECTION TOMORROW HELPING TO INCREASE H7 TEMPS TO 5-8 DEG C PER MOST OF OUR AVAILABLE GUIDANCE...SO SHOULD SEE A FEW MORE 70S FOR HIGHS. THE OVERALL PATTERN WILL REMAIN THE SAME INTO THU AS A POORLY ORGANIZED SHORTWAVE SHIFTS ACROSS WESTERN WY. CONVECTION IS LIKELY ONCE AGAIN IN THE AFTERNOON...THOUGH THE BETTER CHANCE FOR STRONGER STORMS WILL BE TO THE EAST WITH THE BETTER INSTABILITY. .LONG TERM...(FRIDAY - TUESDAY) ISSUED AT 352 PM MDT TUE MAY 26 2015 THE WET PATTERN WILL PERSIST ON FRIDAY AS AN UPPER SHORTWAVE PASSES ACROSS THE REGION AND INTERACTS WITH SFC UPSLOPE FLOW BEHIND A COOL FRONT THAT WILL PASS ACROSS EARLY IN THE DAY. THE RAIN WILL END FRIDAY NIGHT AS THE UPPER WAVE MOVES EAST AND DRIER AIR FILTERS INTO THE AREA. A RELATIVELY DRY WEEKEND LOOKING TO SET UP OVER THE AREA AS UPPER RIDGING MOVES ACROSS THE AREA THOUGH SOME WIDELY SCTD CONVECTION POSSIBLE MAINLY NEAR THE MTNS SUNDAY AS MOISTURE BEGINS RETURNING NORTHWARD IN RESPONSE TO LEE TROFFING OVER THE HIGH PLAINS. MONDAY AND TUESDAY WILL SEE MORE TYPICAL LATE SPRING WEATHER OVER THE CWA WITH AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AS THE UPPER FLOW TURNS SW AHEAD OF THE NEXT UPPER TROF THAT WILL MOVE OVER THE WESTERN CONUS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 501 PM MDT TUE MAY 26 2015 CONVECTION IS EXPECTED TO BEGIN DECREASING IN COVERAGE AFTER SUNSET THIS EVENING. AREAS WHERE SHOWERS COULD CONTINUE WOULD BE KLAR AND KRWL WHERE AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE THROUGH THIS EVENING. DO THINK AIRPORTS SOUTH OF A LINE FROM LARAMIE TO CHADRON THOUGH SHOULD DRY OUT THIS EVENING. CONVECTION EXPECTED TO RETURN WEDNESDAY AFTERNOON WITH TEMPERATURES CLIMBING BACK INTO THE 70S. ADDED VCTS WORDING FOR ALL TAFS. WILL NARROW IN ON TIMING AS THE EVENT GETS CLOSER. && .FIRE WEATHER... ISSUED AT 352 PM MDT TUE MAY 26 2015 NO FIRE WEATHER CONCERNS WITH RECENT RAINFALL AND CONTINUED DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA. && .HYDROLOGY... ISSUED AT 352 PM MDT TUE MAY 26 2015 FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE NORTH PLATTE RIVER IN THE WESTERN NEB PANHANDLE...AND THE LARAMIE RIVER AT FORT LARAMIE DUE TO EXPECTED AND ONGOING FLOODING. THIS IS DUE TO A COMBINATION OF EXCESSIVE RUNOFF FROM SHOWERS AND THUNDERSTORMS AND RELEASES FROM UPSTREAM RESERVOIRS. PRECIPITATION IS EXPECTED TO BE MORE SCATTERED IN NATURE OVER THE NEXT SEVERAL DAYS...BUT IT WILL TAKE TIME TO MOVE ALL OF THE EXCESS WATER DOWNSTREAM. ANY HEAVY SHOWERS OR STORMS HAVE THE POTENTIAL TO AGGRAVATE FLOODING CONCERNS. && .CLIMATE... ISSUED AT 352 PM MDT TUE MAY 26 2015 CHEYENNE RECEIVED ANOTHER 0.29 INCH OF RAINFALL WITH A HEAVY STORM EARLIER THIS AFTERNOON. THIS BRINGS OUR MONTHLY TOTAL TO 5.74 INCHES...BUMPING US TO THE 5TH WETTEST MAY ON RECORD. THE RECORD IS 6.66 INCHES IN 1904. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST EVERY DAY THROUGH THE REST OF THE WEEK. THERE IS A SMALL CHANCE OF EXCEEDING THE ALL TIME RECORD BEFORE THE END OF THE MONTH IF ANY HEAVIER STORMS AFFECT THE CITY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLH LONG TERM...RE AVIATION...GCC FIRE WEATHER...CLH HYDROLOGY...CLH CLIMATE...CLH
Hazardous weather outlook, May 26, 5:43 AM MDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 543 AM MDT TUE MAY 26 2015 WYZ101>119-271145- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 543 AM MDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED LATER TODAY AND INTO THIS EVENING. THUNDERSTORMS MAY CONTAIN BRIEF HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A DAILY THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH THE END OF THE WEEK...WITH A FEW STRONGER THUNDERSTORMS POSSIBLE BY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-271145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 543 AM MDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY NEAR THE WYOMING BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A DAILY THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH THE END OF THE WEEK...WITH A FEW STRONGER THUNDERSTORMS POSSIBLE BY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, May 26, 4:49 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 449 PM MDT TUE MAY 26 2015 NEZ019-020-262330- SCOTTS BLUFF NE-BANNER NE- 449 PM MDT TUE MAY 26 2015 ...SPECIAL WEATHER STATEMENT... AT 449 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF LA GRANGE...OR 19 MILES SOUTHWEST OF SCOTTSBLUFF... MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BANNER AND SOUTH CENTRAL SCOTTS BLUFF COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRIEF PERIOD OF HEAVY RAIN IS POSSIBLE WITH THIS STORM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4160 10396 4170 10399 4184 10376 4159 10369 TIME...MOT...LOC 2249Z 237DEG 11KT 4167 10393 SML
Special weather statement, May 26, 5:02 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 502 PM MDT TUE MAY 26 2015 WYZ101-262330- CONVERSE COUNTY LOWER ELEVATIONS WY- 502 PM MDT TUE MAY 26 2015 ...SPECIAL WEATHER STATEMENT... AT 501 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF BILL...OR 32 MILES SOUTH OF WRIGHT...MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL CONVERSE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRIEF PERIOD OF HEAVY RAIN IS POSSIBLE WITH THIS STORM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4318 10541 4333 10554 4340 10535 4325 10522 TIME...MOT...LOC 2301Z 237DEG 11KT 4329 10541 SML
Special weather statement, May 26, 5:07 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 507 PM MDT TUE MAY 26 2015 NEZ095-262345- NORTH SIOUX NE- 507 PM MDT TUE MAY 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SIOUX COUNTY UNTIL 545 PM MDT... AT 506 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF AGATE BED NATIONAL MONUMENT...OR 34 MILES SOUTHEAST OF LUSK...MOVING SOUTHEAST AT 5 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL SIOUX COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PERIOD OF HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4248 10396 4261 10395 4261 10370 4244 10371 TIME...MOT...LOC 2306Z 320DEG 6KT 4255 10383 SML
Special weather statement, May 26, 6:35 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 635 PM MDT TUE MAY 26 2015 WYZ101-102-270100- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 635 PM MDT TUE MAY 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND NORTHEASTERN CONVERSE COUNTIES UNTIL 700 PM MDT... AT 635 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DULL CENTER...OR 34 MILES SOUTHEAST OF WRIGHT...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DULL CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4335 10475 4332 10517 4350 10518 4350 10477 TIME...MOT...LOC 0035Z 247DEG 11KT 4342 10500 SML
Special weather statement, May 26, 6:39 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 639 PM MDT TUE MAY 26 2015 WYZ117-118-270115- SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY- 639 PM MDT TUE MAY 26 2015 ...SPECIAL WEATHER STATEMENT... AT 639 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR FEDERAL...OR 12 MILES NORTHWEST OF CHEYENNE...MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM ALONG WITH BRIEF HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... CHEYENNE...RANCHETTES...NORTH CHEYENNE...FRONTIER PARK...FEDERAL... WARREN AF BASE AND WARREN AFB. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 7 AND 23. INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 356 AND 361. LAT...LON 4127 10516 4139 10510 4128 10472 4107 10485 TIME...MOT...LOC 0039Z 296DEG 13KT 4125 10500 SML
Special weather statement, May 26, 7:04 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 704 PM MDT TUE MAY 26 2015 WYZ101-102-270145- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 704 PM MDT TUE MAY 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND EASTERN CONVERSE COUNTIES UNTIL 745 PM MDT... AT 703 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DULL CENTER...OR 41 MILES SOUTHEAST OF WRIGHT...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DULL CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4327 10507 4343 10496 4337 10467 4316 10481 TIME...MOT...LOC 0103Z 296DEG 12KT 4332 10492 SML
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:35 PM MDT | Special Weather Statement | CYS | 25 min | |
| May 26, 6:39 PM MDT | Special Weather Statement | CYS | Laramie | 36 min |
| May 26, 7:04 PM MDT | Special Weather Statement | CYS | Niobrara | 41 min |
| May 26, 8:02 PM MDT | Special Weather Statement | CYS | Niobrara | 28 min |
| May 26, 8:11 PM MDT | Special Weather Statement | CYS | Platte | 49 min |
| May 26, 8:30 PM MDT | Special Weather Statement | CYS | Niobrara | 45 min |
| May 26, 10:45 PM MDT | Flash Flood Warning | CYS | Niobrara | 4 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.